Alert archive / Massachusetts / Wind Chill Watches in 2011
Wind Chill Watch 1, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this wind chill watch at Jan 22, 2011, 4:08 PM EST for 5 counties in Massachusetts; Cheshire County, Hillsborough County, New Hampshire; Capitol Planning Region, Connecticut. It took effect at Jan 24, 2011, 12:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 22, 2011, 4:08 PM EST (21:08 UTC)
- In effect from
- Jan 24, 2011, 12:00 AM EST
- Expired
- Jan 23, 2011, 3:18 PM EST
- In force
- Issued by
- NWS Boston/Norton, MA
Counties Capitol Planning Region, CT, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Worcester County, MA, Cheshire County, NH, Hillsborough County, NH
The radar
The Boston radar (KBOX), 104 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
445 WWUS41 KBOX 222108 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 408 PM EST SAT JAN 22 2011 CTZ002-MAZ002>004-008>012-026-NHZ011-015-230500- /O.NEW.KBOX.WC.A.0001.110124T0500Z-110124T1400Z/ HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- NORTHERN MIDDLESEX MA-CHESHIRE NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...CHARLEMONT... GREENFIELD...ORANGE...BARRE...FITCHBURG...CHESTERFIELD... BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...MILFORD... WORCESTER...AYER...JAFFREY...KEENE...PETERBOROUGH...WEARE 408 PM EST SAT JAN 22 2011 ...WIND CHILL WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND CHILL WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING. * LOCATIONS...SOUTH CENTRAL AND SOUTHWEST NEW HAMPSHIRE...CENTRAL AND WESTERN MASSACHUSETTS AND WESTERN HARTFORD COUNTY. * HAZARDS...DANGEROUSLY COLD WIND CHILL VALUES. * WIND CHILL VALUES...25 TO 35 DEGREES BELOW ZERO. * WINDS...NORTHWEST 5 TO 10 MPH. * TEMPERATURES...10 TO 20 DEGREES BELOW ZERO. * TIMING...LATE SUNDAY NIGHT THROUGH MID MORNING MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR WIND CHILLS TO FALL TO -25 DEGREES OR COLDER FOR AT LEAST 3 HOURS. A WIND CHILL INDEX BELOW -30 CAN BRING ON FROSTBITE IN AS LITTLE AS 10 MINUTES. OUTDOOR EXPOSURE SHOULD BE LIMITED IN THESE CONDITIONS. && $$ VALLIER-TALBOT
3 follow-up statements
152 WWUS41 KBOX 230407 AAA WSWBOX URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 1107 PM EST SAT JAN 22 2011 CTZ002-MAZ002>004-008>012-026-NHZ011-015-230930- /O.CON.KBOX.WC.A.0001.110124T0500Z-110124T1400Z/ HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- NORTHERN MIDDLESEX MA-CHESHIRE NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...CHARLEMONT... GREENFIELD...ORANGE...BARRE...FITCHBURG...CHESTERFIELD... BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...MILFORD... WORCESTER...AYER...JAFFREY...KEENE...PETERBOROUGH...WEARE 1107 PM EST SAT JAN 22 2011 ...WIND CHILL WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... A WIND CHILL WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING. * LOCATIONS...SOUTH CENTRAL AND SOUTHWEST NEW HAMPSHIRE... CENTRAL AND WESTERN MASSACHUSETTS AND WESTERN HARTFORD COUNTY. * HAZARDS...DANGEROUSLY COLD WIND CHILL VALUES. * WIND CHILL VALUES...25 TO 35 DEGREES BELOW ZERO. * WINDS...NORTHWEST 5 TO 10 MPH. * TEMPERATURES...10 TO 20 DEGREES BELOW ZERO. * TIMING...LATE SUNDAY NIGHT THROUGH MID MORNING MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR WIND CHILLS TO FALL TO -25 DEGREES OR COLDER FOR AT LEAST 3 HOURS. A WIND CHILL INDEX BELOW -30 CAN BRING ON FROSTBITE IN AS LITTLE AS 10 MINUTES. OUTDOOR EXPOSURE SHOULD BE LIMITED IN THESE CONDITIONS. && $$
365 WWUS41 KBOX 230855 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 355 AM EST SUN JAN 23 2011 CTZ002-MAZ002>004-008>012-026-NHZ011-015-231700- /O.CON.KBOX.WC.A.0001.110124T0500Z-110124T1400Z/ HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- NORTHERN MIDDLESEX MA-CHESHIRE NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...CHARLEMONT... GREENFIELD...ORANGE...BARRE...FITCHBURG...CHESTERFIELD... BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...MILFORD... WORCESTER...AYER...JAFFREY...KEENE...PETERBOROUGH...WEARE 355 AM EST SUN JAN 23 2011 ...WIND CHILL WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... A WIND CHILL WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING. * LOCATIONS...SOUTH CENTRAL AND SOUTHWEST NEW HAMPSHIRE... CENTRAL AND WESTERN MASSACHUSETTS AND WESTERN HARTFORD COUNTY. * HAZARDS...DANGEROUSLY COLD WIND CHILL VALUES. * WIND CHILL VALUES...25 TO 35 DEGREES BELOW ZERO. * WINDS...NORTHWEST 5 TO 10 MPH. * TEMPERATURES...10 TO 20 DEGREES BELOW ZERO. * TIMING...LATE SUNDAY NIGHT THROUGH MID MORNING MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR WIND CHILLS TO FALL TO -25 DEGREES OR COLDER FOR AT LEAST 3 HOURS. A WIND CHILL INDEX BELOW -30 CAN BRING ON FROSTBITE IN AS LITTLE AS 10 MINUTES. OUTDOOR EXPOSURE SHOULD BE LIMITED IN THESE CONDITIONS. && $$
573 WWUS41 KBOX 232018 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 318 PM EST SUN JAN 23 2011 CTZ002-MAZ002>004-008>012-026-NHZ011-015-240500- /O.UPG.KBOX.WC.A.0001.110124T0500Z-110124T1400Z/ /O.NEW.KBOX.WC.W.0001.110124T0500Z-110124T1400Z/ HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- NORTHERN MIDDLESEX MA-CHESHIRE NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...CHARLEMONT... GREENFIELD...ORANGE...BARRE...FITCHBURG...CHESTERFIELD... BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...MILFORD... WORCESTER...AYER...JAFFREY...KEENE...PETERBOROUGH...WEARE 318 PM EST SUN JAN 23 2011 ...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST MONDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. * LOCATIONS...SOUTHWEST NEW HAMPSHIRE...CENTRAL AND WESTERN MASSACHUSETTS AND HARTFORD COUNTY CONNECTICUT. * HAZARDS...DANGEROUSLY COLD WIND CHILL VALUES. * WIND CHILL VALUES...25 TO 35 DEGREES BELOW ZERO. * WINDS...NORTHWEST 5 TO 10 MPH. * TEMPERATURES...10 TO 25 DEGREES BELOW ZERO. * TIMING...LATE TONIGHT THROUGH MID MORNING MONDAY PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING IS ISSUED WHEN THE WIND CHILL INDEX IS LIKELY TO FALL TO -25 DEGREES OR COLDER FOR AT LEAST 3 HOURS. A WIND CHILL INDEX BELOW -30 CAN BRING ABOUT FROSTBITE IN AS LITTLE AS 10 MINUTES. OUTDOOR EXPOSURE SHOULD BE LIMITED. IF YOU ARE HEADING OUTDOORS...DRESS IN LAYERS AND KEEP YOUR HANDS AND HEAD COVERED TO PROTECT AGAINST FROSTBITE && $$ CTZ003-004-MAZ005>007-014-NHZ012-240500- /O.NEW.KBOX.WC.W.0001.110124T0500Z-110124T1400Z/ TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-EASTERN HILLSBOROUGH NH- INCLUDING THE CITIES OF...UNION...VERNON...PUTNAM...WILLIMANTIC... FRAMINGHAM...LOWELL...LAWRENCE...GLOUCESTER...CAMBRIDGE... MANCHESTER...NASHUA 318 PM EST SUN JAN 23 2011 ...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST MONDAY. * LOCATIONS...NORTHEAST MASSACHUSETTS...NORTHERN CONNECTICUT AND EASTERN HILLSBOROUGH COUNTY NEW HAMPSHIRE. * HAZARDS...DANGEROUSLY COLD WIND CHILL VALUES. * WIND CHILL VALUES...25 TO 30 DEGREES BELOW ZERO. * WINDS...NORTHWEST 5 TO 10 MPH. * TEMPERATURES...10 TO 15 DEGREES BELOW ZERO. * TIMING...LATE TONIGHT THROUGH MID MORNING MONDAY PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING IS ISSUED WHEN THE WIND CHILL INDEX IS LIKELY TO FALL TO -25 DEGREES OR COLDER FOR AT LEAST 3 HOURS. A WIND CHILL INDEX BELOW -30 CAN BRING ABOUT FROSTBITE IN AS LITTLE AS 10 MINUTES. OUTDOOR EXPOSURE SHOULD BE LIMITED. IF YOU ARE HEADING OUTDOORS...DRESS IN LAYERS AND KEEP YOUR HANDS AND HEAD COVERED TO PROTECT AGAINST FROSTBITE && $$ MAZ013-015>022-RIZ001>007-240500- /O.NEW.KBOX.WC.Y.0001.110124T0500Z-110124T1400Z/ WESTERN NORFOLK MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...FOXBORO...NORWOOD...BOSTON...QUINCY... TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD... MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT 318 PM EST SUN JAN 23 2011 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST MONDAY. * LOCATIONS...RHODE ISLAND AND SOUTHEAST MASSACHUSETTS INCLUDING BOSTON AND THE UPPER CAPE. * HAZARDS...DANGEROUSLY COLD WIND CHILL VALUES. * WIND CHILL VALUES...15 TO 25 DEGREES BELOW ZERO. * WINDS...NORTHWEST 10 TO 15 MPH DIMINISHING TO 5 TO 10 MPH LATE. * TEMPERATURES...ZERO TO 10 DEGREES BELOW ZERO. * TIMING...LATE TONIGHT THROUGH MID MORNING MONDAY PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND CHILL INDEX IS LIKELY TO REACH -15 TO -24 DEGREES FOR AT LEAST 3 HOURS. FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF -20. IF YOU ARE HEADING OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES. && $$
What forecasters said that day
The local office's own words before this wind chill watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this wind chill watch went out at Jan 22, 4:00 PM EST, 8 minutes earlier.
Area forecast discussion, Jan 22, 4:00 PM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
400 PM EST SAT JAN 22 2011
.SYNOPSIS...
A DRY ARCTIC COLD FRONT WILL APPROACH FROM THE NORTH TONIGHT...
PUSHING ACROSS THE REGION SUNDAY MORNING. THIS WILL USHER IN
BITTERLY COLD WEATHER LATE SUNDAY AFTERNOON THROUGH MONDAY MORNING.
A STRONG COASTAL STORM IS POSSIBLE MIDWEEK ALONG WITH THE POTENTIAL
FOR SIGNIFICANT PRECIPITATION TO AFFECT SOUTHERN NEW ENGLAND.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
HIGH CIRRUS DECK HAS MOVED ACROSS MOST OF THE REGION THIS AFTERNOON
FROM THE SW AS SEEN ON BOTH IR AND WV SATELLITE IMAGERY. THIS IS THE
OUTER EDGE OF DEVELOPING LOW PRES OFF THE CAROLINAS. THIS LOW WILL
DEEPEN AS IT PASSES WELL OFFSHORE TONIGHT.
WILL SEE GENERALLY LIGHT WINDS WITH A WEAKENING SHORT WAVE MOVING
INTO CENTRAL NEW ENGLAND OUT OF NY STATE. AFTER MIDNIGHT...WINDS
WILL BACK TO N-NW BUT REMAIN GENERALLY BELOW 10 MPH. SHOULD ALSO
NOTICE THE HIGH CLOUDS MOVING OFFSHORE. THIS SHORT WAVE WILL ALSO
USHER A DRY ARCTIC FRONT THAT WILL APPROACH LATE TONIGHT. NOT
EXPECTING ANY PRECIP WITH THIS...AS THIS FEATURE IS MOISTURE STARVED
EXCEPT FOR ANY LAKE EFFECT PRECIP IT PICKS UP AS IT MOVES TOWARD NEW
ENGLAND. NOTING LITTLE IF ANY PRECIP ACROSS NY STATE ON NE MOSAIC
RADAR LOOP.
HAVE REMOVED MENTION OF SLIGHT CHANCE POPS FOR CENTRAL AND NORTHERN
AREAS TONIGHT. A COUPLE OF STRAY SNOW SHOWERS MAY SNEAK ACROSS THE E
SLOPES OF THE BERKSHIRES AFTER MIDNIGHT.
CLOUDS WILL CONTINUE TO INCREASE WITH THE NY FEATURE MOVING
EAST...BUT WILL STILL BE A VERY COLD NIGHT. H850 TEMPS DROP TO -14C
TO -17C BY 12Z SUN...WHILE H925 TEMPS FALL TO -10C TO -14C FROM S-N.
EXPECT OVERNIGHT LOWS TO DROP BELOW ZERO ACROSS THE HIGHER TERRAIN
OF N CENTRAL AND W MA INTO S NH...RANGING TO AROUND 20 DEGREES ON
OUTER CAPE COD AND NANTUCKET.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
SUNDAY...ONCE THE ARCTIC FRONT CLEARS THE REGION SUNDAY MORNING...
THE COLDEST AIR OF THE SEASON WILL SPILL ACROSS THE REGION. EXPECT
N-NW WINDS AT 10-20 MPH...EXCEPT A BIT GUSTY ALONG THE COAST...
ESPECIALLY ACROSS THE CAPE AND ISLANDS. WITH VERY COLD AIR MOVING
OVER THE RELATIVELY WARMER OCEAN WATERS ALONG WITH A WITH A N-NW
WIND COMPONENT /ABOUT 340 DEGS/...COULD SEE SOME OCEAN EFFECT SNOW
SHOWERS DEVELOP ACROSS OUTER CAPE COD DURING THE DAY. HAVE PUT A
MENTION INTO THE GRIDS. COULD ALSO SEE SOME SMALL ACCUMULATIONS
THERE.
ELSEWHERE...WILL SEE GENERALLY PARTLY CLOUDY CONDITIONS BUT BECOMING
BITTERLY COLD EVEN WITH RELATIVELY GENTLE WINDS. AS H850 AND H925
TEMPS CONTINUE TO PLUMMET DURING THE DAY...HIGH TEMPS WILL STRUGGLE
TO REACH 20 DEGREES ACROSS INLAND AREAS...BUT WILL MAKE IT TO THE
LOWER-MID 20S ALONG THE S COAST.
SUNDAY NIGHT...THE BRUNT OF THE COLD AIR SURGE WILL CROSS THE REGION
SUNDAY NIGHT INTO MONDAY MORNING. HIGH PRES WILL BUILD W OF NEW
ENGLAND...WITH GENERALLY CLEAR SKIES ARE EXPECTED. COULD STILL SEE
SOME LOW CLOUDS GENERATED OFF CAPE COD BAY AND MASS BAY ACROSS THE
OUTER CAPE...BUT NOT EXPECTING MUCH IN THE WAY OF PRECIP THERE AT
THIS POINT.
EVEN THOUGH WINDS WILL BE GENERALLY AROUND 10 MPH OR LESS...EVEN THE
LIGHTEST WINDS WILL GENERATE EXTREMELY LOW WIND CHILL VALUES.
SO...WE HAVE ISSUED A WIND CHILL WATCH WHERE THE COLDEST VALUES ARE
EXPECTED...ACROSS S NH/N CENTRAL AND W MA INTO WESTERN HARTFORD
COUNTY. EXPECT WIND CHILL VALUES ON THE ORDER OF -20 TO -35 BY EARLY
MONDAY MORNING. WILL LIKELY SEE BELOW ZERO LOWS FOR BOTH BOSTON AND
PROVIDENCE EARLY MONDAY MORNING...THE FIRST OCCURRENCE OF BELOW ZERO
READINGS IN 6 YEARS...ON JANUARY 22 2005 /THE DAY PRIOR TO THE
BLIZZARD OF '05/.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
HIGHLIGHTS...
* FRIGID AIRMASS SUN NIGHT INTO MON NIGHT
* POTENTIAL MAJOR WINTER STORM WED/THU
MONDAY AND MONDAY NIGHT...VERY COLD DAY WITH ABUNDANT SUNSHINE AS
ARCTIC PRESSURE MOVES OVER THE REGION. SHALLOW MIXING DEPTH AND
FRIGID START WILL LIKELY RESULT IN TEMPS REMAINING IN THE SINGLE
NUMBERS IN THE INTERIOR AND NEAR 10 OR LOW TEENS COASTAL PLAIN.
ANOTHER FRIGID NIGHT MON NIGHT WITH TEMPERATURES DROPPING TO -10 TO
-15 IN THE WEST AND 0 TO -5 IN THE EAST...WITH POSITIVE SINGLE
DIGITS ALONG THE IMMEDIATE COAST. THERE SHOULD BE INCREASING MIDDLE
AND HIGH LEVEL CLOUDINESS AFTER MIDNIGHT...BUT NOT UNTIL
TEMPERATURES HAVE HAD THE CHANCE TO PLUMMET.
TUESDAY...PREFERRING THE 00Z ECMWF WHICH HAS HIGH PRESSURE MOVING
OFF THE COAST AND WARM ADVECTION IN THE RETURN FLOW AROUND THE
HIGH. A CLOUDY DAY IS FORECAST AND THERE COULD EVEN BE SOME LIGHT
SNOW BREAKING OUT...WITH LITTLE OR NO ACCUMULATION EXPECTED. HAVE
INTRODUCED 20-30 PERCENT POPS.
TUESDAY NIGHT THROUGH FRIDAY NIGHT...
WITH POTENTIAL MID-WEEK COASTAL STORM...MDL SOLNS EXHIBITING A FAIR
AMOUNT OF SPREAD IN HANDLING MASS FIELDS FROM SFC-H5. THERE IS SOME
SUBSTANTIAL AGREEMENT AMONGST ECMWF/GEFS/GEM WITH THE FASTER OPER
GFS REMAINING THE FAR OUTLIER...NEVERTHELESS THERE IS STILL A LOT OF
UNCERTAINTY. HAVE GONE WITH THE 12Z ECMWF AS IT HOLDS THE MIDDLE
GROUND AND OFFERS A FAVORABLE SYNOPTIC APPROACH WHILE CONSIDERING A
BLEND OF MOS-GUIDANCE AND PREV FCSTR THINKING.
ECMWF HIGHLIGHTS NRN GULF SFC LOW DVLPMNT BY 18Z TUE MOVING NEWD
THRU THE CAROLINAS BY 12Z WED...AND NEAR THE BENCHMARK AND ACRS THE
ISLANDS AND CAPE BY 6-12Z THURS. QUESTIONS REMAIN AS TO THE GRIP OF
THE EWD RETREATING ARCTIC HIGH IN KEEPING COLD AIR IN PLACE AT THE
SFC. NOTABLY WITH A DEEP SNOW PACK...AND DEPENDENT ON THE OVERALL
MOVEMENT OF THE ANTICIPATORY COASTAL STORM...IT MAY BE DIFFICULT TO
SCOUR OUT COLDER AND DRIER AIR FOR INTERIOR PORTIONS OF NEW
ENGLAND...PSBLY DELAYING THE ONSET OF PRECIP.
BASED ON THE 12Z ECMWF...MOISTURE CONVERGENCE WILL LIKELY BE
ABUNDANT THRU THE ATMOS COLUMN AS ISENTROPIC LIFT OF HIGHER THETA E
AIR COUPLED WITH BEST UPR LVL DYNAMICS...LEFT EXIT RGN OF THE H3
JET...AND Q-VECT FORCING IS PREVALENT AROUND 0-6Z THURS OVER SRN NEW
ENGLAND. AS SUCH THIS WILL LIKELY BE THE PD OF HEAVIEST PRECIP THRU
THE FCST RGN.
PRECIP TYPE REMAINS TRICKY AND LIKELY A BETTER HANDLE WILL BE EXIST
AS WE GET CLOSER TO THE PERIOD. IT IS WORTH NOTING THAT THE LATEST
0Z ECMWF HAS TRENDED WARMER...SOMEWHAT CLOSE TO THE 0Z GEM. BUT AM
NOT CONFIDENT WARM AIR WILL PRESS SO FAR INTO THE INTERIOR WITH
ANTICIPATED COLD AIR IN PLACE...SO HAVE NEGATED THE MDL SOLN.
BEYOND THURS MORN...SFC LOW WILL DEEPEN NEWD THRU THE SERN CANADIAN
PROVINCES AND STRONG NWLY WINDS FOR LATE THURS INTO FRI USHERING
MUCH COLDER AIR INTO THE RGN. THERE IS EVIDENCE OF WEAK DISTURBANCES
THRU THE NERN CONUS WHICH WILL LIKELY RESULT IN CHC PRECIP AND
CLOUDS TO LINGER THRU THE WEEKEND.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MEDIUM...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
THROUGH 00Z...HIGH CONFIDENCE FOR VFR CONDITIONS.
TONIGHT...HIGH CONFIDENCE FOR VFR CONDITIONS. LIGHT WINDS BECOMING
N-NW OVER CAPE COD AND NANTUCKET. LOW CHANCE OF SNOW SHOWERS OVER
THE OUTER CAPE AFTER 09Z WITH LOCAL MVFR CIGS/VSBYS.
KBOS TERMINAL...HIGH CONFIDENCE FOR VFR WITH LIGHT WINDS THROUGH
TONIGHT.
SUNDAY AND SUNDAY NIGHT...HIGH CONFIDENCE FOR VFR CONDITIONS AT MOST
LOCATIONS. MEDIUM CONFIDENCE FOR CIGS AT 030-040 AND SCATTERED SNOW
SHOWERS DURING SUNDAY WITH 340 DEG WIND. EXPECT WINDS TO BACK TO 320
DEGS SUNDAY AFTERNOON AND PUSH SHSN OFFSHORE. SMALL ACCUMULATION
POSSIBLE.
EXPECT N-NW WINDS TO GUST UP AROUND 20 KT ACROSS CAPE COD AND THE
ISLANDS THROUGH MOST OF THE DAY...DIMINISHING SUNDAY NIGHT.
OUTLOOK...MONDAY THROUGH WEDNESDAY...
MONDAY THROUGH MONDAY NIGHT...HIGH CONFIDENCE FOR VFR CONDITIONS
EXCEPT OCCASIONAL MVFR CONDITIONS WITH POSSIBLE FLURRIES FOR
OUTERMOST CAPE COD SUNDAY NIGHT.
TUESDAY AND TUESDAY NIGHT...OVERCAST CLOUDINESS COULD LOWER TO MVFR
CIGS AT TIMES AND THERE IS A LOW CHANCE OF MVFR VSBYS IN AREAS OF
LIGHT SNOW IN WARM ADVECTION AS HIGH PRESSURE MOVES OFF THE COAST.
WEDNESDAY...LIKELY A MAJOR COASTAL STORM WILL IMPACT THE REGION
WITH STRONG WINDS AND IFR CONDITIONS. LOW CONFIDENCE AND UNCERTAINTY
LIES IN TERMS OF TIMING OF PRECIPITATION AND PRECIPITATION TYPE.
&&
.MARINE...
TONIGHT...EXPECT LIGHT WINDS TO BECOME N-NW OVERNIGHT AS LOW PRES
PUSHING E FROM THE MID ATLC COAST STRENGTHENS. WINDS AND SEAS
FORECASTED TO REMAIN BELOW SMALL CRAFT CRITERIA.
SUNDAY AND SUNDAY NIGHT...AS A DRY ARCTIC FRONT PUSHES OFFSHORE
EARLY SUNDAY...EXPECT N-NW WINDS TO INCREASE TO SMALL CRAFT CRITERIA
DURING THE DAY. HAVE ISSUED SMALL CRAFT ADVISORY FOR MOST OF THE
OPEN WATERS. EXPECT N-NW WINDS TO GUST UP TO 25-30 KT MAINLY AWAY
FROM THE NEAR SHORE WATERS. SEAS WILL ALSO BUILD UP TO 4-6 FEET...
HIGHEST WELL OFFSHORE SUNDAY NIGHT.
EXPECT OCEAN EFFECT SNOW SHOWERS TO DEVELOP WITH THE ARCTIC AIR
MOVING OVER THE RELATIVELY WARMER OCEAN WATERS...MAINLY ACROSS THE
EASTERN WATERS BUT MAY BE CLOSE ENOUGH TO AFFECT THE OUTER CAPE FOR
A TIME SUNDAY. ALSO EXPECT LIGHT TO MODERATE FREEZING SPRAY OVER THE
OPEN WATERS MAINLY SUNDAY NIGHT.
OUTLOOK...MONDAY THROUGH WEDNESDAY...
MONDAY...SLOWLY DIMINISHING WINDS AS HIGH PRES BUILDS INTO THE
REGION. MODERATE FREEZING SPRAY AS ARCTIC AIR POURS INTO THE REGION.
OCEAN EFFECT SNOW SHOWERS STILL LIKELY OVER THE EASTERN MA COASTAL
WATERS.
TUESDAY...WINDS AND SEAS BELOW SCA THRESHOLDS EXCEPT SEAS BUILDING
TO NEAR 5 FT LATE TUESDAY SOUTHERN COASTAL WATERS.
TUESDAY NIGHT...SMALL CRAFT CONDITIONS AGAIN WITH SEAS BUILDING TO
A ROUGH 5 TO 10 FT AND WINDS NEARING GALE FORCE.
WEDNESDAY...LIKELY A POTENTIAL SIGNIFICANT COASTAL STORM WITH
STRONG GALES AND POSSIBLE STORM FORCE EASTERLY WINDS WILL IMPACT
THE EASTERN SHORES. THERE IS ALSO CHANCES FOR FREEZING SPRAY WITH
THIS STORM.
&&
.CLIMATE...
RECORD LOW MINIMUM / LOW MAXIMUM TEMPERATURES THROUGH TUESDAY FOR
VARIOUS LOCATIONS THROUGHOUT CENTRAL AND SOUTHERN NEW ENGLAND.
BOSTON MA
SUN 23RD ... -6 1882 / 13 1882
MON 24TH ... -13 1882 / 8 1907
TUE 25TH ... -5 1935 / 14 1945
PROVIDENCE RI
SUN 23RD ... -13 1976 / 10 1976
MON 24TH ... -9 1907 / 9 1907
TUE 25TH ... -3 1945 / 14 1945
HARTFORD/BDL CT
SUN 23RD ... -19 1961 / 7 1976
MON 24TH ... -19 1961 / 9 1907
TUE 25TH ... -4 1945 / 11 1945
WORCESTER MA
SUN 23RD ... -13 1976 / 7 1976
MON 24TH ... -14 1948 / 4 1907
TUE 25TH ... -11 1935 / 10 1921
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WIND CHILL WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING
FOR CTZ002.
MA...WIND CHILL WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING
FOR MAZ002>004-008>012-026.
NH...WIND CHILL WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING
FOR NHZ011-015.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 5 PM SUNDAY TO 5 AM EST MONDAY
FOR ANZ231>235-237-251.
SMALL CRAFT ADVISORY FROM 9 AM SUNDAY TO 5 AM EST MONDAY FOR
ANZ250-254>256.
&&
SYNOPSIS...SIPPRELL/EVT/GAF
NEAR TERM...EVT
SHORT TERM...EVT
LONG TERM...SIPPRELL/GAF
AVIATION...SIPPRELL/EVT/GAF
MARINE...SIPPRELL/EVT/GAF
CLIMATE...STAFFHazardous weather outlook, Jan 22, 5:05 AM EST, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 505 AM EST SAT JAN 22 2011 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-231015- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 505 AM EST SAT JAN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WIND CHILL INDICES MAY REACH 20 TO 30 BELOW ZERO IN SOUTHERN NH...AND WESTERN AND CENTRAL MASSACHUSETTS MONDAY NIGHT. WIND CHILL ADVISORIES WILL BE NEEDED AND THERE IS A MODERATE PROBABILITY OF A WIND CHILL WARNING. CONFIDENCE IS GROWING THAT A MAJOR WINTER STORM MAY AFFECT A SIGNIFICANT PORTION OF SOUTHERN NEW ENGLAND WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-231015- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 505 AM EST SAT JAN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FREEZING SPRAY IS EXPECTED ACROSS MOST OF THE WATERS SUNDAY INTO MONDAY. THERE IS A HIGH PROBABILITY OF HEAVY FREEZING SPRAY SUNDAY NIGHT INTO MONDAY MORNING WHICH MAY PRESENT A REAL DANGER TO VESSELS. DEPENDING UPON THE TRACK AND INTENSITY OF A LOW PRESSURE SYSTEM...STRONG GALES OR EVEN STORM FORCE WINDS ARE POSSIBLE FOR SOME OF THE WATERS WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FIELD/SIPPRELL
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 1:07 AM EST | Small Craft Advisory | BOX | 8 hr | |
| Jan 22, 3:11 PM EST | Small Craft Advisory | BOX | 38 hr |
Nearby
Wind Chill Watches in Massachusetts, 2011Wind Chill Watches in New Hampshire, 2011Wind Chill Watches in Connecticut, 2011Every wind chill watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.